Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 284, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 2, 2019, 10:45 PM CDT for Gaines County, Texas; Lea County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2019, 10:45 PM CDT (03:45 UTC)
- Expired
- Jun 2, 2019, 11:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1895 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:06 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 2, 10:06 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1006 PM CDT Sun Jun 2 2019 .DISCUSSION... Severe thunderstorm watch #319 has been allowed to expire. Strong storms still remain possible for several more hours with moderate instability in place across the PB. Local heavy rain in Lea Co, NW and W PB are also likely until around midnight. && .PREV DISCUSSION... /issued 617 PM CDT Sun Jun 2 2019/ DISCUSSION... See aviation discussion below. AVIATION... Concerns for the evening are the potential for storms/severe storms to impact CNM/HOB/PEQ/FST. For now we have mostly left TEMPO groups for 02Z-06Z window. MVFR CIGS are possible at MAF around sunrise/shortly after sunrise. PREV DISCUSSION... /issued 215 PM CDT Sun Jun 2 2019/ DISCUSSION... A deep upper low remains nearly stationary over southern California and Nevada this afternoon leaving our CWA under southwesterly flow. This, combined with afternoon heating and low level moisture will again cause scattered severe thunderstorms to develop mainly west of the Pecos River though an eastward shift in the upper ridge axis may allow for storms to move farther east than seen yesterday. Large hail will be the primary threat with a lower strong wind/tornado threat. Tomorrow will be much like today with environmental conditions little changed, then the storm threat shifts east to the Permian Basin Tuesday and Tuesday night as the upper low finally moves east across the western U.S. and into the Great Plains. Temperatures will be below normal these next several days due to abundant cloud cover and rainfall. Rain chances diminish Wednesday with the passage of the upper trough. 500mb heights rise from 585dam Thursday to 594dam Sunday as the high centered over northern Mexico amplifies into the South Plains. This begins a much warmer end to the week with highs reaching well into the 90s across much of the area and even some triple digits in the Pecos River and Rio Grande valleys. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 68 84 / 40 30 40 60 Carlsbad 66 91 66 90 / 40 40 60 40 Dryden 72 88 72 88 / 50 30 40 50 Fort Stockton 69 87 69 87 / 60 30 40 50 Guadalupe Pass 64 84 62 83 / 40 40 60 40 Hobbs 64 86 64 85 / 70 30 60 50 Marfa 59 84 60 85 / 50 40 60 50 Midland Intl Airport 69 87 68 86 / 40 30 40 50 Odessa 68 87 67 86 / 40 30 40 50 Wink 69 90 68 89 / 60 30 50 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 2, 10:09 PM CDT, 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 1009 PM CDT Sun Jun 2 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-040315- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1009 PM CDT Sun Jun 2 2019 /909 PM MDT Sun Jun 2 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight Scattered to numerous thunderstorms, some strong, will be possible tonight. Hail, gust to 40 mph, occasional lightning, brief and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Tuesday and Wednesday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected tonight. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 2, 8:02 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 802 PM CDT Sun Jun 2 2019 TXZ274-276>278-030130- Reeves County Plains TX-Marfa Plateau TX-Davis Mountains TX- Davis Mountains Foothills TX- 802 PM CDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REEVES...WEST CENTRAL BREWSTER...EASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 830 PM CDT... At 802 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 11 miles west of Balmorhea State Park to 9 miles southeast of Marfa. Movement was southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Fort Davis, McDonald Observatory, Camp Mitre Peak, Davis Mountains State Park, Marfa Municipal Airport, Paisano Pass, Black Mountain, Star Mountain, Buffalo Trail Scout Camp, Indian Lodge and Fort Davis National Historical Site. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3093 10376 3002 10371 3015 10400 3101 10404 TIME...MOT...LOC 0102Z 292DEG 16KT 3092 10398 3020 10394 10
Local storm report, Jun 2, 8:26 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
826 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL HOPE 32.82N 104.74W
06/02/2019 E1.25 INCH EDDY NM TRAINED SPOTTER
&&
CMRSpecial weather statement, Jun 2, 8:49 PM CDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 749 PM MDT Sun Jun 2 2019 NMZ029-030230- Northern Lea County NM- 749 PM MDT Sun Jun 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEA COUNTY UNTIL 830 PM MDT... At 749 PM MDT, Doppler radar was tracking strong thunderstorms near Crossroads, or 13 miles north of Tatum, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Crossroads. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern New Mexico. LAT...LON 3333 10306 3323 10377 3357 10359 3357 10305 TIME...MOT...LOC 0149Z 292DEG 20KT 3344 10335 80
Local storm report, Jun 2, 9:31 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
931 PM CDT SUN JUN 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 2 SW TATUM 33.23N 103.34W
06/02/2019 M58 MPH Lea NM MESONET
&&
CMRSpecial weather statement, Jun 2, 9:47 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
947 PM CDT Sun Jun 2 2019
NMZ029-033-TXZ045-030330-
Northern Lea County NM-Central Lea County NM-Gaines TX-
947 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEA AND NORTHWESTERN
GAINES COUNTIES UNTIL 1030 PM CDT/930 PM MDT/...
At 947 PM CDT/847 PM MDT/, Doppler radar was tracking strong
thunderstorms near McDonald, or 9 miles northeast of Lovington,
moving east at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Lovington, McDonald, Knowles and Gladiola.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico.
LAT...LON 3340 10306 3296 10306 3296 10301 3278 10302
3290 10369
TIME...MOT...LOC 0247Z 288DEG 18KT 3307 10327
80Special weather statement, Jun 2, 10:43 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1043 PM CDT Sun Jun 2 2019
NMZ029-033-034-TXZ045-030430-
Southern Lea County NM-Northern Lea County NM-Central Lea County NM-
Gaines TX-
1043 PM CDT Sun Jun 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND WESTERN
GAINES COUNTIES UNTIL 1130 PM CDT/1030 PM MDT/...
At 1042 PM CDT/942 PM MDT/, Doppler radar was tracking a strong
thunderstorm 7 miles south of Denver City, moving east at 50 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Hobbs, Lovington, Seminole, Seagraves, Monument, Seagraves Airport,
Humble City, Nadine, Gaines County Airport, Loop, Knowles, Lea County
Regional Airport, Oil Center, Industrial Airpark, Paynes Corner,
Higginbotham and Gaines County Park.
LAT...LON 3296 10306 3296 10236 3254 10277 3253 10306
3243 10332 3290 10340 3309 10306
TIME...MOT...LOC 0342Z 254DEG 42KT 3286 10282
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Presidio | 49 min |
| Jun 2, 7:28 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Jun 2, 7:31 PM CDT | Special Weather Statement | MAF | 29 min | |
| Jun 2, 7:39 PM CDT | Special Weather Statement | MAF | Culberson | 36 min |
| Jun 2, 8:02 PM CDT | Special Weather Statement | MAF | Jeff Davis | 28 min |
| Jun 2, 8:43 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 62 min |
| Jun 2, 8:49 PM CDT | Special Weather Statement | MAF | 41 min | |
| Jun 2, 10:40 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 2, 10:43 PM CDT | Special Weather Statement | MAF | Gaines | 47 min |
| Jun 2, 10:51 PM CDT | Flash Flood Warning | MAF | Gaines | 114 min |
| Jun 2, 11:34 PM CDT | Special Weather Statement | MAF | Dawson | 41 min |
| Jun 2, 11:35 PM CDT | Special Weather Statement | MAF | Andrews | 40 min |
| Jun 2, 11:48 PM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 3 hr |
| Jun 3, 12:15 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 2 hr |
| Jun 3, 12:20 AM CDT | Special Weather Statement | MAF | Borden, Howard, Martin, Scurry | 55 min |
| Jun 3, 12:37 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Howard, Martin | 113 min |
| Jun 3, 1:18 AM CDT | Special Weather Statement | MAF | Glasscock, Howard, Mitchell, Scurry | 57 min |
| Jun 3, 1:42 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 2 hr |
| Jun 3, 6:26 PM CDT | River Flood Warning | MAF | Brewster | 13 hr |
| Jun 3, 6:37 PM CDT | Special Weather Statement | MAF | Culberson | 38 min |
| Jun 3, 6:59 PM CDT | Special Weather Statement | MAF | 46 min | |
| Jun 2, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| Jun 2, 7:18 PM CDT | Special Weather Statement | MAF | Lea | 27 min |
| Jun 2, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
| Jun 2, 7:48 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| Jun 2, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 63 min |
| Jun 2, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 63 min |
| Jun 2, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 64 min |
| Jun 2, 9:47 PM CDT | Special Weather Statement | MAF | Lea | 43 min |
| Jun 2, 10:15 PM CDT | Areal Flood Advisory | MAF | Eddy, Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.